Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

Long-term Side-effects of Amphetamine Usage

I guess I have a couple questions:

Is ephedrine considered an amphetamine? Would a doctor say such?

What are some of the long-term effects that could come from long term usage?

Over the last 4-5 years(used ephedrine for over a year, previously), I've had some serious side-effects, totally life altering side-effects. These include but not limited to:

Irregular heartbeat
Seizures
Paranoia
Mental lethargy
Physical lethargy
Severe loss of short-term memory
Black outs or "near" black outs(fainting)
Circulation problems(feet/hands)

Basically, I feel like an 80 year old man with Alzheimer with a little paranoia thrown in.... I had none of the problems prior to my usage of the drug.

Did these all just "happen" or could they have been related to my tenure of taking ephedrine??

If this could have been due to ephedrine usage, I would love to find any medical studies that say this or suggest it. Please let me know of any information anyone has or where I could look.
28 Responses
Avatar universal
HELLO!!!! STOP TAKING THEM, sorry i don't mean to be rude, but come on, you had no problems before taking them and now........... its not a hard decision.  I take ephedrine all the time, i'm in the gym 6 days a week and i have used them just as much as you have, but i have had no problems, but its obviously not working well with your body, so yes, stop taking them! Non of us ever pay attention to what the "warning" on the bottle says, and that the drug is not FDA approved, but when your having issues like you are, then stop immediately.  Its not like your going to die from taking all of them, but that could happen if you continue........ i don't see how you could be addicted to them, are you? let me know, hope all is well, or atleast better.

GWH
Avatar universal
No. I was somewhat addicted when I was taking them. I stopped taking them over 4 years ago. As soon as I had my first serious side-effect when I was taking epherine(labeled as ephedra on the product), which was when I passed out during work, that's when I stopped taking them. I've never touched them again since, but the side effects have still remained. Even if they ARE side-effects.. which is what I'm truly wondering.
Avatar universal
ok, so whos the jackass? ah yes, thats me, I'm sorry i miss understood, now I get it.  Well, rereading your post on all that you have experienced, I fined it very hard to believe that this was all caused because of ephedrine, have you consulted a Dr.?
Avatar universal
Since I don't have insurance, I've tried to keep my doctor visits rare. But in such extreme cases, I've been in and out of the doctors quite a few times, they 've ran numerous blood work ups and such. Even recently , they did an MRI(nice 10K bill for that). They have no answers. I never told them about my year of taking ephedrine 4-5 years ago, though. I just mentioned "herbal" stuff I had tried and they didn't question me further.
Avatar universal
I wish I had an answer for you, but unfortunately, I don't............ but I do stick to what I said before, I definitely don't think it was due to the ephedrine, there is just no way........... is there anything else it might be, how old are you?
Avatar universal
I'm 24. Never had any serious health problems my entire life.
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.